Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Spott

What is the key to applying Duac?

I normally use a pea sized dot for every part of my face. (Chin, Cheeks, Forehead, Upper Neck. (Half a dot for temples). But with Differin, I use a pea sized dot for the entire face. What should I do?

Share this post


Link to post
Share on other sites

I normally use a pea sized dot for every part of my face. (Chin, Cheeks, Forehead, Upper Neck. (Half a dot for temples). But with Differin, I use a pea sized dot for the entire face. What should I do?

Screw the pea sized crap..

First off ONLY apply the Duac where you have problems...otherwise you'll nuke perfectly clear skin and turn it all red and blotchy.. second just make a thin little layer over then entire area you have problems...don't worry about how much you use..use as much as it takes to get a nice thin layer...

Then if you have noticeable pimples you'd like to get rid of faster take VERY tiny amount of duac and spot treat it...just put a little dot of duac on each and every one that's significantly big or noticeable...otherwise make sure not to go a-wall on the parts of your face that aren't so bad...or else you'll make it worse...persistantcy and doing it right well end up winning over the old method of just applying way too much thinking the more the merrier :doh:

Share this post


Link to post
Share on other sites

How can it make your skin worse if you apply it to the whole face? Does it make you break out or you only mean it will cause red face??

I'm using Benzamycin it's like Duac and I apply it to the whole face in small amount. It does make my face red but I hope it won't make my acne worse in normal ereas as you suggest.

Share this post


Link to post
Share on other sites
First off ONLY apply the Duac where you have problems...otherwise you'll nuke perfectly clear skin and turn it all red and blotchy.. second just make a thin little layer over then entire area you have problems...don't worry about how much you use..use as much as it takes to get a nice thin layer...

I'm going to have to disagree with this one. I thought the point of a BP product (particulary when used in conjuction with a retinoid) is to kill the p. acnes bacteria which should help prevent an IB or at least mitigate it (again, esp. when used in conjunction with a retinoid).

If that's the case, then it would follow that you'd want to use it all over. Once the pimples have formed, BP as a spot treatment might work, but so will other products. Putting it on everywhere would kill existing bacteria and prevent it from becoming a pimple (as well as probably treating existing blemishes).

Using a thin layer all over will help prevent new blemishes from forming. Otherwise you're not getting any real protection from the medication, other than to dry out pimples that have already come to the surface (if you use as a spot treat). Yes, it is harsh on the skin and I would use significantly less than you have been using (I use about what tbomb uses). Make sure you put the moisturizer on AFTER the duac and use it all over your face. That should help your skin deal with the drying effects of the BP. Also, you may want to incorporate the Cetaphil moisturizer at night too.

Again, this is just my understanding. You may want to consider asking your doctor.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×